Alert archive / Maryland / Flash Flood Warnings in 2012
Flash Flood Warning 57, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Aug 26, 2012, 7:38 AM EDT for Baltimore County, City of Baltimore, Maryland. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2012, 7:38 AM EDT (11:38 UTC)
- Expired
- Aug 26, 2012, 9:33 AM EDT
- In force
- 115 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baltimore County, MD, City of Baltimore, MD
The radar
The Sterling radar (KLWX), 93 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 11.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
231
WGUS51 KLWX 261138
FFWLWX
MDC005-510-261430-
/O.NEW.KLWX.FF.W.0057.120826T1138Z-120826T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
738 AM EDT SUN AUG 26 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BALTIMORE COUNTY IN NORTHERN MARYLAND...
BALTIMORE CITY IN NORTHERN MARYLAND...
* UNTIL 1030 AM EDT
* AT 731 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR
ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS
PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO
1 INCH CAN BE EXPECTED.
* SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE MUCH
OF THE CITY OF BALTIMORE...THE IMMEDIATE NORTHERN AND EASTERN
SUBURBS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...
UNDERPASSES AND OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN
FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.
LAT...LON 3939 7641 3929 7637 3929 7638 3928 7637
3922 7641 3923 7654 3925 7655 3924 7656
3928 7671 3946 7684 3952 7657
$$
GMS2 follow-up statements
072
WGUS71 KLWX 261247
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
847 AM EDT SUN AUG 26 2012
MDC005-510-261430-
/O.CON.KLWX.FF.W.0057.000000T0000Z-120826T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-BALTIMORE CITY MD-
847 AM EDT SUN AUG 26 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT FOR
BALTIMORE CITY AND SOUTHERN BALTIMORE COUNTIES...
AT 841 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR ESTIMATES THAT
UP TO 2 TO 3 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS PORTIONS OF
THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS A HALF INCH TO ONE INCH
CAN BE EXPECTED.
LOCATIONS IN THE WARNING INCLUDE MUCH OF THE CITY OF BALTIMORE AND
THE IMMEDIATE NORTHERN AND EASTERN SUBURBS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...
UNDERPASSES AND OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
TO REPORT FLASH FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.
LAT...LON 3939 7641 3929 7637 3929 7638 3928 7637
3922 7641 3923 7654 3925 7655 3924 7656
3928 7671 3946 7684 3952 7657
$$
GMS792
WGUS71 KLWX 261333
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
933 AM EDT SUN AUG 26 2012
MDC005-510-261343-
/O.CAN.KLWX.FF.W.0057.000000T0000Z-120826T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-BALTIMORE CITY MD-
933 AM EDT SUN AUG 26 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BALTIMORE CITY AND
SOUTHERN BALTIMORE COUNTIES...
RAIN HAS DIMINISHED...THEREFORE THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
LAT...LON 3939 7641 3929 7637 3929 7638 3928 7637
3922 7641 3923 7654 3925 7655 3924 7656
3928 7671 3946 7684 3952 7657
$$
GMSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 5:21 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 26, 5:21 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
521 AM EDT SUN AUG 26 2012
.SYNOPSIS...
LOW PRESSURE WILL REMAIN WEAKEN OVER THE REGION TODAY BEFORE MOVING
OFF TO THE EAST TONIGHT. A COLD FRONT WILL APPROACH FROM THE
NORTHWEST LATE MONDAY BEFORE PASSING THROUGH TUESDAY. THE BOUNDARY
WILL STALL OUT TO OUR SOUTH DURING THE MIDDLE PORTION OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
BROAD AREA OF LOW PRESSURE ALOFT AND AT THE SURFACE IS LOCATED
ACROSS SOUTH CENTRAL VA. BOTH AREAS OF LOW PRESSURE WILL DRIFT
NORTHWARD TODAY AND WEAKEN.
REGIONAL RADAR SHOWS SCT/NMRS SHOWERS ACROSS THE CWFA ROTATING
AROUND THE NORTHERN SIDE OF BOTH LOWS. SHOWERS WILL CONTINUE FOR
MOST OF THE DAY...BUT BEGIN DECREASING FROM SOUTH TO NORTH LATER
THIS AFTERNOON AND EVENING.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
SURFACE HIGH PRESSURE WILL REMAIN OVER THE ATLANTIC WHILE A COLD
FRONT APPROACHES THE AREA MONDAY FROM THE OHIO VALLEY. A SOUTHERLY
FLOW IN BETWEEN THESE SYSTEMS WILL USHER IN WARM AND HUMID
CONDITIONS MONDAY. MAX TEMPS WILL RANGE FROM THE 70S IN THE
MOUNTAINS TO THE MID AND UPPER 80S ACROSS MOST OTHER LOCATIONS.
MOISTURE FROM THE ATLANTIC WILL COMBINE WITH SURFACE HEATING FOR
LIMITED INSTABILITY...CAUSING POSSIBLE SHOWERS AND T-STORMS. THE
BEST CHANCE FOR T-STORMS WILL BE ACROSS NORTHERN MARYLAND AND FOR
LOCATIONS EAST OF THE BLUE RIDGE MOUNTAINS WHERE THERE WILL BE A
LITTLE MORE INSTABILITY. EVEN ACROSS THESE AREAS...MUCH OF THE TIME
WILL TURN OUT DRY.
THE COLD FRONT WILL MOVE INTO THE AREA MONDAY NIGHT. SHOWERS AND
T-STORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT...ESPECIALLY
ACROSS NORTHERN MARYLAND. WARM AND HUMID CONDITIONS WILL PERSIST
MONDAY NIGHT WITH MIN TEMPS RANGING FROM THE MID 60S IN THE
SHENANDOAH VALLEY TO THE LOWER AND MIDDLE 70S IN
WASHINGTON/BALTIMORE.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE COLD FRONT WILL PASS THROUGH THE AREA TUESDAY. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE...ESPECIALLY DURING THE AFTERNOON AND
EVENING. THE BOUNDARY WILL STALL OUT TO THE SOUTH FOR WEDNESDAY AND
THURSDAY. MOST AREAS SHOULD TURN OUT DRY DURING THIS TIME. WILL
CONTINUE WITH A SLIGHT CHANCE FOR SHOWERS ACROSS SOUTHERN PORTIONS
OF THE CWA...CLOSER TO THE BOUNDARY. HOWEVER...LATEST GUIDANCE
SUGGESTS THAT EVEN THESE AREAS WILL TURN OUT DRY.
HAVE NOT MADE ANY CHANGES TO THE FORECAST FOR LATE IN THE WEEK INTO
NEXT WEEKEND. THERE IS STILL A HIGH DEGREE OF UNCERTAINTY DURING
THIS TIME...DUE TO THE REMNANTS OF ISAAC.
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
LIFR CIGS HAVE DEVELOPED AT KCHO THIS MORNING AND SHOULD CONTINUE
FOR THE EARLY MORNING HOURS WITH A GRADUAL IMPROVEMENT AFTER
SUNRISE. SOME IFR CIGS ARE POSSIBLE AT KMRB AND KIAD AFTER 10Z THIS
MORNING GRADUALLY IMPROVING AFTER SUNRISE. SKIES WILL REMAIN CLOUDY
FOR MOST OF THE DAY...BUT VALUES THIS AFTERNOON ARE EXPECTED VFR.
SOME LOWER CIGS/PATCHY FOG IS POSSIBLE OVERNIGHT AGAIN.
SCATTERED SHOWERS POSSIBLE AT TERMINAL SITES TODAY AS LOW PRESSURE
MOVES OVERHEAD.
LOW CLOUDS AND FOG WILL CAUSE MVFR/IFR CIGS/VSBYS EARLY MONDAY
MORNING. CIGS/VSBYS WILL IMPROVE BY MONDAY AFTERNOON.
ISOLATED/SCATTERED T-STORMS ARE POSSIBLE IN THE AFTERNOON ESPECIALLY
ACROSS THE EASTERN TERMINALS.
A COLD FRONT WILL PASS THROUGH THE TERMINALS MONDAY NIGHT AND
TUESDAY. MORE SHOWERS AND T-STORMS ARE POSSIBLE...ESPECIALLY
TUESDAY. THE BOUNDARY WILL STALL TO THE SOUTH FOR THE MIDDLE PORTION
OF THE WEEK AND AND VFR CONDITIONS ARE EXPECTED.
&&
.MARINE...
A RETURN FLOW IS EXPECTED AROUND HIGH PRESSURE OVER THE ATLANTIC
OCEAN MONDAY THROUGH MONDAY NIGHT. WIND GUSTS WILL BE CLOSE TO SCA
CRITERIA. HAVE CAPPED GUSTS AROUND 15 KNOTS FOR NOW DUE TO THE
RELATIVELY COOLER WATERS. ISOLATED/SCATTERED T-STORMS ARE POSSIBLE
DUE TO LIMITED INSTABILITY.
A COLD FRONT WILL APPROACH THE WATERS MONDAY NIGHT BEFORE PASSING
THROUGH TUESDAY. MORE SHOWERS AND T-STORMS ARE POSSIBLE. T-STORMS
TUESDAY MAY CONTAIN GUSTY WINDS. THE BOUNDARY WILL STALL TO THE
SOUTH OF THE WATERS FOR WEDNESDAY AND THURSDAY.
&&
.TIDES/COASTAL FLOODING...
AN ONSHORE FLOW HAS CAUSED TIDAL ANOMALIES TO BE AROUND THREE
QUARTERS OF A FOOT ABOVE NORMAL EARLY THIS MORNING. WATER LEVELS
WERE NEAR THRESHOLDS FOR MINOR COASTAL FLOODING...BUT WATER LEVELS
HAVE DECREASED WITH LOW TIDE APPROACHING. TIDAL ANOMALIES WILL
LIKELY INCREASE TO NEAR ONE FOOT ABOVE NORMAL TODAY AS THE FLOW
TURNS TO THE SOUTHEAST. HOWEVER...THE HIGH TIDE THIS AFTERNOON
WILL BE THE LOWER OF THE TWO. THEREFORE...A COASTAL FLOOD
ADVISORY HAS NOT BEEN ISSUED AT THIS TIME. THE SOUTHEAST FLOW WILL
CONTINUE TONIGHT. SINCE THE HIGH TIDE TONIGHT WILL BE THE HIGHER
OF THE TWO...MINOR FLOODING IS POSSIBLE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR
ANZ530>543.
&&
LISTEMAA/LASORSAHazardous weather outlook, Aug 26, 5:29 AM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 529 AM EDT SUN AUG 26 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 271000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 529 AM EDT SUN AUG 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS WHICH MAY LEAD TO LOCALIZED FLASH FLOODING TODAY INTO TONIGHT. AN ISOLATED THUNDERSTORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...MAINLY THIS AFTERNOON AND EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 11 AM FOR THE WATERS. MINOR COASTAL FLOODING IS POSSIBLE NEAR TIMES OF HIGH TIDE LATER THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-271000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 529 AM EDT SUN AUG 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS THIS AFTERNOON AND EVENING...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 26, 5:37 AM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
537 AM EDT SUN AUG 26 2012
MDZ014-018-261000-
ANNE ARUNDEL MD-CALVERT MD-
537 AM EDT SUN AUG 26 2012
...STRONG THUNDERSTORM TO AFFECT ANNE ARUNDEL AND CALVERT COUNTIES...
AT 536 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BREEZY
POINT...MOVING NORTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE CHESAPEAKE BEACH...NORTH BEACH AND SHADY
SIDE.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED RAINFALL
AMOUNTS UP TO TWO INCHES ARE EXPECTED WITH THIS STORM.
&&
LAT...LON 3899 7644 3897 7646 3895 7644 3891 7645
3887 7650 3884 7648 3876 7652 3855 7650
3853 7651 3851 7659 3886 7669 3891 7667
3899 7671 3907 7643 3898 7642
TIME...MOT...LOC 0936Z 161DEG 15KT 3863 7652
BJLSpecial weather statement, Aug 26, 6:20 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
620 AM EDT SUN AUG 26 2012
MDZ006-010-011-013-014-261100-
SOUTHERN BALTIMORE MD-NORTHERN BALTIMORE MD-PRINCE GEORGES MD-
ANNE ARUNDEL MD-HOWARD MD-
620 AM EDT SUN AUG 26 2012
...SHOWERS AND ISOLATED THUNDERSTORMS TO AFFECT SOUTHERN
BALTIMORE...NORTHERN BALTIMORE...PRINCE GEORGES...ANNE ARUNDEL AND
HOWARD COUNTIES...
AT 619 AM EDT...SHOWERS AND THUNDERSTORMS WERE LOCATED OVER THE
AREA...MOVING NORTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE MORRELL PARK...LANSDOWNE...M AND T
STADIUM...BALTIMORE INNER HARBOR...UNION SQUARE...GWYNNS FALLS...
CARROLL...BOLTON HILL...DRUID HILLS PARK AND GWYNN OAK.
HEAVY RAIN ASSOCIATED WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND
MAY CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED RAINFALL AMOUNTS
OVER AN INCH ARE EXPECTED.
&&
LAT...LON 3923 7646 3920 7647 3922 7652 3920 7652
3914 7644 3900 7640 3897 7646 3891 7645
3887 7650 3884 7648 3875 7662 3916 7685
3935 7691 3935 7688 3942 7687 3943 7690
3949 7653
TIME...MOT...LOC 1019Z 168DEG 23KT 3922 7663
BJLSpecial weather statement, Aug 26, 7:32 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
732 AM EDT SUN AUG 26 2012
MDZ005-006-011-261245-
CARROLL MD-SOUTHERN BALTIMORE MD-NORTHERN BALTIMORE MD-
732 AM EDT SUN AUG 26 2012
...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN TO AFFECT
CARROLL AND BALTIMORE COUNTIES...
AT 730 AM EDT...SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING HEAVY
RAIN WERE LOCATED ALONG A LINE EXTENDING FROM LOCHEARN TO ARMISTEAD
GARDENS...MOVING NORTHWEST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...MUCH OF THE CITY OF BALTIMORE AND THE
NORTHERN SUBURBS...INCLUDING...PIMLICO...FULLERTON...OWINGS
MILLS...PERRY HALL AND PARKVILLE.
HEAVY RAIN ASSOCIATED WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND
MAY CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED RAINFALL AMOUNTS
OVER AN INCH ARE EXPECTED.
&&
LAT...LON 3960 7701 3964 7662 3946 7649 3924 7642
3933 7680
TIME...MOT...LOC 1130Z 152DEG 13KT 3937 7674 3932 7656
GMSThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:55 PM EDT | Coastal Flood Advisory | LWX | Anne Arundel | 8 hr |
| Aug 26, 5:37 AM EDT | Special Weather Statement | LWX | Anne Arundel | 23 min |
| Aug 26, 6:20 AM EDT | Special Weather Statement | LWX | Anne Arundel, Baltimore, City of Baltimore | 40 min |
| Aug 26, 7:32 AM EDT | Special Weather Statement | LWX | Baltimore, City of Baltimore | 73 min |
| Aug 26, 11:52 AM EDT | Tornado Warning | LWX | Charles | 38 min |
| Aug 26, 12:26 PM EDT | Special Weather Statement | LWX | Saint Mary's | 34 min |
| Aug 26, 12:38 PM EDT | Special Weather Statement | LWX | Baltimore | 37 min |
| Aug 26, 12:49 PM EDT | Special Weather Statement | LWX | Charles | 26 min |
| Aug 26, 12:51 PM EDT | Tornado Warning | LWX | Baltimore | 24 min |
| Aug 26, 12:52 PM EDT | Special Weather Statement | LWX | Prince George's | 23 min |
| Aug 26, 1:00 PM EDT | Special Weather Statement | LWX | Calvert | 30 min |
| Aug 26, 1:03 PM EDT | Special Weather Statement | LWX | Charles | 27 min |
| Aug 26, 1:11 PM EDT | Special Weather Statement | LWX | Prince George's | 34 min |
| Aug 26, 1:23 PM EDT | Special Weather Statement | LWX | Baltimore | 52 min |
| Aug 26, 1:26 PM EDT | Special Weather Statement | LWX | Calvert | 49 min |
| Aug 26, 1:29 PM EDT | Special Weather Statement | LWX | Howard | 31 min |
| Aug 26, 1:30 PM EDT | Special Weather Statement | LWX | Montgomery | 30 min |
| Aug 26, 1:33 PM EDT | Special Weather Statement | LWX | Anne Arundel | 42 min |
| Aug 26, 1:34 PM EDT | Special Weather Statement | LWX | Prince George's | 41 min |
| Aug 26, 1:38 PM EDT | Special Weather Statement | LWX | Washington | 37 min |
| Aug 26, 1:52 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Howard, City of Baltimore | 53 min |
| Aug 26, 2:03 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, Howard, Prince George's, City of Baltimore | 4 hr |
| Aug 26, 2:15 PM EDT | Special Weather Statement | LWX | Baltimore | 45 min |
| Aug 26, 2:17 PM EDT | Special Weather Statement | LWX | Montgomery | 43 min |
| Aug 26, 2:25 PM EDT | Flash Flood Warning | LWX | Baltimore | 7 hr |
| Aug 26, 2:31 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Montgomery | 30 min |
| Aug 26, 2:35 PM EDT | Special Weather Statement | LWX | Carroll | 40 min |
| Aug 26, 2:42 PM EDT | Flash Flood Watch | LWX | Anne Arundel, Baltimore, Calvert, Carroll, Charles, Frederick and 4 more | 7 hr |
| Aug 26, 2:49 PM EDT | Special Weather Statement | LWX | Baltimore, City of Baltimore | 41 min |
| Aug 26, 2:54 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, City of Baltimore | 4 hr |
| Aug 26, 2:57 PM EDT | Special Weather Statement | LWX | Saint Mary's | 33 min |
| Aug 26, 3:02 PM EDT | Special Weather Statement | LWX | Frederick | 28 min |
| Aug 26, 3:26 PM EDT | Special Weather Statement | LWX | Calvert, Charles | 49 min |
| Aug 26, 3:28 PM EDT | Special Weather Statement | LWX | Frederick | 47 min |
| Aug 26, 4:03 PM EDT | Special Weather Statement | LWX | Charles | 27 min |
| Aug 26, 4:14 PM EDT | Special Weather Statement | LWX | Prince George's | 61 min |
| Aug 26, 4:31 PM EDT | Special Weather Statement | LWX | Anne Arundel | 29 min |
| Aug 26, 4:38 PM EDT | Special Weather Statement | LWX | Calvert | 37 min |
| Aug 26, 4:40 PM EDT | Special Weather Statement | LWX | Howard, City of Baltimore | 35 min |
| Aug 26, 5:03 PM EDT | Special Weather Statement | LWX | Carroll, Frederick, Howard, Montgomery | 42 min |
| Aug 26, 5:05 PM EDT | Special Weather Statement | LWX | Calvert, Saint Mary's | 70 min |
| Aug 26, 5:16 PM EDT | Flash Flood Warning | LWX | Calvert | 4 hr |
| Aug 26, 5:34 PM EDT | Special Weather Statement | LWX | Calvert | 41 min |
| Aug 26, 6:46 PM EDT | Coastal Flood Advisory | LWX | Anne Arundel, Baltimore, Calvert, Saint Mary's, City of Baltimore | 20 hr |
| Aug 26, 7:02 PM EDT | Special Weather Statement | LWX | Calvert | 43 min |
| Aug 26, 7:15 PM EDT | Special Weather Statement | LWX | Saint Mary's | 30 min |
| Aug 26, 7:37 PM EDT | Flash Flood Warning | LWX | Saint Mary's | 2 hr |
Nearby
Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.